Harmonic Analysis Related to Hermite Expansions

  • Liliana Forzani
  • Eleonor Harboure
  • Roberto Scotto
Part of the Applied and Numerical Harmonic Analysis book series (ANHA)


In this chapter we give the state of the art of harmonic analysis associated with mainly two orthogonal systems: Hermite polynomials and Hermite functions. For the sake of understanding the global part of several operators appearing within the context of Hermite polynomials we give in some details our contributions on the subject.


Heat Kernel Maximal Function Gaussian Measure Hermite Polynomial Weak Type 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Aimar H., Forzani L. Scotto R.: , On Riesz transforms and maximal functions in the context of Gaussian harmonic analysis. Trans. Amer. Math. Soc. 359, 5, 2137–2154 (2007)CrossRefMathSciNetGoogle Scholar
  2. 2.
    Askey R., Wainger S.: Mean convergence of expansions in Laguerre and Hermite series. Amer. J. Math. 87, 695–708 (1965)CrossRefMathSciNetGoogle Scholar
  3. 3.
    Bateman H.: Manuscript Project. Erdérlyi A., Editor. Magnus W., Oberhettinger F., Tricomi F. G., Research Associates, Higher Transcendental Functions. Volume II. McGraw-Hill Book Company, Inc., NY (1953)Google Scholar
  4. 4.
    Calderón C.: Some remarks on the multiple Weierstrass transform and Abel summability of multiple Fourier-Hermite series. Studia Math., T. XXXII, 119–148 (1969)Google Scholar
  5. 5.
    Fabes E., Gutiérrez C., Scotto R.: Weak-type estimates for the Riesz transforms associated with the Gaussian measure. Rev. Mat. Iberoamericana 10, 2, 229–281 (1994)Google Scholar
  6. 6.
    Forzani L.: Lemas de cubrimiento de tipo Besicovitch y su aplicación al estudio del operador maximal de Ornstein-Uhlenbeck. (Besicovitch type covering lemmas and their applications to the study of the Ornstein-Uhlenbeck maximal operator). Ph.D Thesis Dissertation. Universidad Nacional de San Luis, Argentina (1993)Google Scholar
  7. 7.
    Forzani L., Harboure E., Scotto R.: Weak type inequality for a family of singular integral operators related with the Gaussian measure. PreprintGoogle Scholar
  8. 8.
    Forzani L., Macías R., Scotto R.: Convergencia Puntual del Semigrupo de Ornstein-Uhlenbeck. Actas del VII Congreso Dr. Antonio A. R. Monteiro, Universidad Nacional del Sur, Bahía Blanca, Argentina, 101–114 (2003)Google Scholar
  9. 9.
    Forzani L., Scotto R.: The higher order Riesz transform for Gaussian measure need not be of weak type (1, 1). Studia Math. 131, 3, 205–214 (1998)MathSciNetGoogle Scholar
  10. 10.
    Forzani L., Scotto R., Urbina W.:Riesz and Bessel potentials, the gk functions and an area function for the Gaussian measure γ. Rev. Un. Mat. Argentina 42, 1, 17–37 (2001)MathSciNetGoogle Scholar
  11. 11.
    Forzani L., Scotto R., Urbina W.:A simple proof of the Lpcontinuity of the higher order Riesz transforms with respect to the Gaussian measure γd. Sèminaire de Probabilitès, XXXV, Lecture Notes in Math., 1755, Springer, Berlin, 162–166 (2001)Google Scholar
  12. 12.
    García-Cuerva J., Mauceri G., Meda S., Sjögren P., Torrea, J. L.: Maximal operators for the holomorphic Ornstein–Uhlenbeck semigroup. J. London Math. Soc. (2) 67, 1, 219–234 (2003)MathSciNetGoogle Scholar
  13. 13.
    García-Cuerva J., Mauceri G., Sjögren P., Torrea J. L.: Higher-order Riesz operators for the Ornstein-Uhlenbeck semigroup. Potential Anal. 10, 4, 379–407 (1999)CrossRefGoogle Scholar
  14. 14.
    Garsia A. M.: Topics in almost everywhere convergence. Markham, Chicago (1970)MATHGoogle Scholar
  15. 15.
    Gosselin J., Stempak K.: Conjugate expansions for Hermite functions, Illinois J. Math. 38, 177–197 (1994)MathSciNetGoogle Scholar
  16. 16.
    Gundy R.: Sur les transformations de Riesz pour le semi-groupe d'Ornstein–Uhlenbeck. C. R. Acad. Sci. Paris Sér. I Math. 303, 19, 967–970 (1986)MathSciNetGoogle Scholar
  17. 17.
    Gutiérrez C.: On the Riesz transforms for Gaussian measures. J. Funct. Anal. 120, 1, 107–134 (1994)CrossRefGoogle Scholar
  18. 18.
    Gutiérrez C., Segovia C., Torrea J. L.: On higher Riesz transforms for Gaussian measures. J. Fourier Anal. Appl. 2, 6, 583–596 (1996)Google Scholar
  19. 19.
    Harboure E., de Rosa L., Segovia C., Torrea J. L.: Dimension free boundedness for Riesz transforms associated to Hermite functions. Math. Ann. 328, 653–682 (2004)CrossRefMathSciNetGoogle Scholar
  20. 20.
    Hille E.: A class of reciprocal functions. Ann. Math. 27, 426–464 (1926)Google Scholar
  21. 21.
    Krivine J.L.: Théorémes de factorization dans les espaces réticulés. Seminarie Maurey-Schwartz, Esposes École Polytechnique, Paris, 22–23 (1973–1974)Google Scholar
  22. 22.
    Menárguez T., Pérez S., Soria F.: The Mehler maximal function: a geometric proof of the weak type 1. J. London Math. Soc. (2) 61, 3, 846–856 (2000)Google Scholar
  23. 23.
    Meyer P.A.: Transformations de Riesz pour les lois gaussiennes. Seminar on probability, XVIII, Lecture Notes in Math., 1059, Springer, Berlin, 179–193 (1984)Google Scholar
  24. 24.
    Muckenhoupt B.:Poisson integrals for Hermite and Laguerre expansions. Trans. Amer. Math. Soc., 139, 231–242 (1969)Google Scholar
  25. 25.
    Muckenhoupt B.: Hermite conjugate expansions. Trans. Amer. Math. Soc. 139, 243–260 (1969)Google Scholar
  26. 26.
    Pérez S.: Estimaciones puntuales y en norma para operadores relacionados con el semigrupo de Ornstein–Uhlenbeck. Ph.D. Thesis, Universidad Autónoma de Madrid (1996)Google Scholar
  27. 27.
    Pérez S.: Boundedness of Littlewood-Paley g functions of higher order associated with the Ornstein–Uhlenbeck semigroup. Indiana Univ. Math. J. 50, 2, 1003–1014 (2001)CrossRefGoogle Scholar
  28. 28.
    Pérez S.: The local part and the strong type for operators related to the Gaussian measure. J. Geom. Anal. 11, no. 3, 491–507 (2001)CrossRefGoogle Scholar
  29. 29.
    Pérez S., Soria F.: Operators associated with the Ornstein-Uhlenbeck semigroup. J. London Math. Soc. (2) 61, 3, 857–871 (2000)Google Scholar
  30. 30.
    Pisier G.: Riesz transforms: a simpler analytic proof of P.-A. Meyer's inequality. Sèminaire de Probabilitès XXII, Lecture Notes in Math., 1321, Springer, Berlin, 485–501 (1988)Google Scholar
  31. 31.
    Pollard H.: Mean convergence of orthogonal series II. Trans. Amer. Math. Soc. 63, 355–367 (1948)CrossRefMathSciNetGoogle Scholar
  32. 32.
    Sjögren P.: On the maximal functions for the Mehler kernel: Springer-Lecture Notes in Math. 992, 73–82 (1983)Google Scholar
  33. 33.
    Sjögren P.:A remark on the maximal function for measures in Rn. Amer. J. Math. 105, no. 5, 1231–1233 (1983)CrossRefGoogle Scholar
  34. 34.
    Stein E.: Singular integrals and differentiability properties of functions. Princeton University Press, Princeton, NJ (1970)MATHGoogle Scholar
  35. 35.
    Stein E.: Topics in harmonic analysis related to the Littlewood-Paley theory. Annals of Mathematics Studies, 63 Princeton University Press, Princeton, NJ; University of Tokyo Press, Tokyo (1970)Google Scholar
  36. 36.
    Stempak K.: Heat-diffusion and Poisson integrals for Laguerre expansions. Tôhoku Math. J. 46, 83–104 (1994)Google Scholar
  37. 37.
    Stempak K., Torrea J. L.: Poisson integrals and Riesz transforms for Hermite function expansions with weights. Academic Press, Journal of Functional Analysis 202, 443–472 (2003)MathSciNetGoogle Scholar
  38. 38.
    Stempak K., Torrea J. L.: On g-functions for Hermite function expansions. Acta Math. Hungar. 109 (4), 113–139 (2005)MathSciNetGoogle Scholar
  39. 39.
    Stempak K., Torrea J. L.: Higher Riesz transforms and imaginary powers associated to the harmonic oscillator. Acta Math. Hungar. 111, 1–2, 43–64 (2006)CrossRefMathSciNetGoogle Scholar
  40. 40.
    Thangavelu S.: Lectures on Hermite and Laguerre expansions. Mathematical Notes, Vol. 42, Princeton University Press, Princeton, NJ (1993)Google Scholar
  41. 41.
    Urbina W.: On singular integrals with respect to the Gaussian measure. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 17, 4, 531–567 (1990)MathSciNetGoogle Scholar

Copyright information

© Birkhäuser Boston 2010

Authors and Affiliations

  • Liliana Forzani
    • 1
  • Eleonor Harboure
    • 1
  • Roberto Scotto
    • 1
  1. 1.Instituto de Matemática Aplicada del LitoralCONICET and Universidad Nacional del LitoralSanta FeArgentina

Personalised recommendations